Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Pregnant. Has blood clots and abcesses on arms. Giving antibiotics. Advised to drain after giving anasthesia. Safe for baby?

My 22 year old daughter is 4 months pregnant and has streptococctus angenious (sp?). She has blood clots and abscesses in both arms where they bend (from IV attempts). This all started after she was brought to hospital for pneumonia about two months ago. She was so dehydrated they could not get an IV in or get blood. They damaged her veins so badly there were pools of blood in her arms which ultimately turned into blood clots and subsequently became infected. (She was given a dose of heparin (sp?) after an OB appointment which seems to have caused the pools of blood in her arms turn into blood clots. They lanced one and tried to drain it but clearly they did not get it all the infection came back within a couple weeks and the abcess area got larger again. She is now admitted to the hospital because another abscess has formed on her upper arm. She scratched her arm on a metal filing cabinet two days ago and within 24 hours an abscess had formed there too. She does not have a fever . I am concerned for her and the baby. From what I have read this is a rare strain of bacteria and hard to treat. This has been going on now for a month. In and out of the hospital, trying to drain one in the doctor s office, and now she is back in the hospital. I want them to put her under anesthesia and cut them open and drain them. They think they want to keep trying antibiotics . Sorry this is so long... One doctor said this bacteria is a form of staph infection. Do you know how she may have contracted this infection? If they won t drain the abscesses and insist on trying more antibiotics (they ve gone through four different ones so far), what effects could this have on her and the baby. Thank you for any help you can give me. Rhonda
Asked On : Tue, 11 Dec 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Sorry for what happened to your daughter
Only few antibiotics can cause harm to the fetuses
We as OBGYNe need to know the name of the antibiotic they use but to be honest the best one how can give you the proper answer regarding this bacteria and the prognosis is infectious disease doctor
Answered: Thu, 13 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor